MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS SA2.0 15 U.PAED.CONTR.RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS SA2.0 15 U.PAED.CONTR.RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX557T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 09/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing and quality control data the progav® 2.0 shunt system was manufactured by a qualified employee in october 2019.Deviations during assembly did not occur.The system was sterilized by miethke and released for shipment after final inspection.For the purposes of this investigation, the progav® 2.0 shunt system is comprised of a progav® 2.0 adjustable pressure valve with a normal pressure range of 0 to 20 cmh2o and a shuntassistant® 2.0 fixed pressure valve with a fixed pressure stage of 15 cmh2o.The shunt system was inspected as article fx557t.All parameters have been inspected and approved during the manufacturing process.All parameters have been assessed as meeting specifications.Visual inspection no significant deformations or damage of the valve were detected during the visual inspection.Permeability test a permeability test has shown that the valve is permeable.Adjustment test the progav® 2.0 was tested and is not adjustable throughout the normal range.Klick force and brake function test the brake functionality test has shown that the brake function is fully operational and the braking force is within the given tolerances.Computer controlled test to investigate the claim of overdrainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valve is tested in the horizontal positions.The results show that the valve operates within the accepted tolerance.Internal inspection after dismantling of the valves, deposits were found in progav® 2.0 and in the shuntassistant® 2.0.Result: for the sake of thoroughness and transparency, we would like to point out that a permeability and a adjustability test was already carried out after the revision at the hospital.Existing deposits in the csf can temporarily impair the function of the valves and is described as concomitant symptoms in hydrocephalus therapy.Based on our examination results, we can detect deposits.The deposits do not affect the technical properties at the time of the examination.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a progav 2.0 shuntsystem (part # fx557t) was implanted during a procedure performed on (b)(6) 2020.According to the complainant, the shunt system was believed to be operated in overdrainage.The patient underwent a revision procedure on (b)(6) 2022.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 2 years, 3 months, height: 82.5 centimeters (cm), weight:10 kilograms (kg), gender: female.

Brand Name
PROGAV 2.0 SYS SA2.0 15 U.PAED.CONTR.RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key15629187
Report Number3004721439-2022-00312
Device Sequence Number7941648
Product Code JXG
UDI-Device Identifier04041906503659
UDI-Public4041906503659
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2024
Device Model NumberFX557T
Device Catalogue NumberFX557T
Device Lot Number20044081
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2022
Initial Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 MO
Patient SexFemale
Patient Weight10 KG